Alert archive / Tennessee / River Flood Advisories in 2012

River Flood Advisory 6, NWS Nashville, TN

September 17, 2012Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Sep 17, 2012, 7:58 PM CDT for Bedford County, Tennessee. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 7:58 PM CDT (00:58 UTC)
Expired
Sep 18, 2012, 7:00 AM CDT
In force
11 hr
Issued by
NWS Nashville, TN

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WGUS84 KOHX 180058
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
758 PM CDT MON SEP 17 2012

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY 

. HEAVY RAINFALL OVER A PERIOD LASTING SEVERAL HOURS HAS CAUSED WARTRACE CREEK TO RISE ABOVE ACTION STAGE. THE CREEK IS EXPECTED TO CREST BELOW FLOOD STAGE AND FALL BELOW ACTION STAGE BY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-180600-
/O.NEW.KOHX.FL.Y.0006.120918T0058Z-120918T0600Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
758 PM CDT MON SEP 17 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WARTRACE CREEK NEAR WARTRACE
* AT 07PM MONDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK

$$
1 follow-up statement
845 
WGUS84 KOHX 180452
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1151 PM CDT MON SEP 17 2012

 
...THE FLOOD ADVISORY CONTINUES FOR THE WARTRACE CREEK...

  WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY 
 
. HEAVY RAINFALL DURING MONDAY AFTERNOON AND EVENING CAUSED WARTRACE CREEK TO RISE ABOVE ACTION STAGE. IT IS EXPECTED TO CREST AROUND 10.7 FEET AND FALL BELOW ACTION STAGE BY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-181200-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-120918T1200Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1151 PM CDT MON SEP 17 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE WARTRACE CREEK NEAR WARTRACE
* UNTIL TUESDAY MORNING.
* AT 11PM MONDAY THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 17, 6:00 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 17, 6:00 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT MON SEP 17 2012

.AVIATION 00Z DISCUSSION...
SFC LOW TO MOVE NORTHEAST AND ACROSS MIDDLE TN OVERNIGHT. IFR
CONDITIONS EXPECTED THROUGH 12Z. RAINFALL INTENSITY LEVELS SHOULD
BE ON THE DECREASE AFT 06Z. HOWEVER...CLEARING WILL NOT COMMENCE
UNTIL AROUND 18Z OR SO. TSTMS POSSIBLE FOR CSV THROUGH ABOUT 05Z.

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT MON SEP 17 2012/

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ008>011-027>034-
058>066-075-077>080-093>095.

&&

21
Hazardous weather outlook, Sep 17, 2:20 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT MON SEP 17 2012

TNZ008>011-027>034-058>066-075-077>080-093>095-181030-
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL-
RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
220 PM CDT MON SEP 17 2012

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE WILL MOVE ACROSS MIDDLE TENNESSEE TODAY INTO
TONIGHT...WITH WIDESPREAD RAIN AND ISOLATED TO SCATTERED
THUNDERSTORMS SPREADING ACROSS THE AREA AND BECOMING HEAVY AT TIMES.
RAINFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES ALONG THE
I-65 CORRIDOR...UP TO 3 TO 5 INCHES OVER EASTERN MIDDLE TENNESSEE
AND THE CUMBERLAND PLATEAU. LOCALLY HIGHER RAINFALL AMOUNTS WILL BE
POSSIBLE.

ADDITIONALLY...ENOUGH AFTERNOON AND EARLY EVENING INSTABILITY MAY
MOVE INTO SOUTHERN MIDDLE TN THIS AFTERNOON AND EVENING. AS A
RESULT...THERE IS A SLIGHT POTENTIAL FOR STRONGER TO SEVERE
THUNDERSTORMS TO DEVELOP. WITH THE STRONGER STORMS...FLASH
FLOODING...WHICH IS FLOODING THAT CAN OCCUR VERY RAPIDLY...WILL BE A
POSSIBILITY AS WELL.

OTHERWISE...FLOODING OF LOW LYING AREAS AND TYPICALLY FLOOD PRONE
AREAS IS LIKELY IN THE WATCH AREA. ALTHOUGH DRY SOIL CONDITIONS AND
LOW RIVER LEVELS MAY HELP REDUCE THE THREAT OF WIDESPREAD
FLOODING...LOCALIZED FLOODING WILL BE POSSIBLE.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TNZ005>007-022>026-056-057-181030-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-
220 PM CDT MON SEP 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE MOVING ACROSS MIDDLE TENNESSEE WILL BRING
WIDESPREAD RAIN AND A FEW THUNDERSTORMS. RAINFALL AMOUNTS OF 1 TO
2 INCHES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

21

In the hours before

Local storm report, Sep 17, 5:03 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT MON SEP 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     WALL CLOUD       12 W MCMINNVILLE        35.69N  85.99W
09/17/2012                   WARREN             TN   TRAINED SPOTTER

            WALL CLOUD WITH FUNNEL CLOUD SPOTTED NEAR IVY BLUFF AND
            HWY 53 ABOUT 12 MILES WEST OF MCMINNVILLE

&&

EVENT NUMBER OHX1200042

BW
Local storm report, Sep 17, 5:16 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT MON SEP 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLOOD            1 E SHELBYVILLE         35.49N  86.43W
09/17/2012                   BEDFORD            TN   TWITTER

            ONE FOOT STANDING WATER ON DAVIS LANE IN SHELBYVILLE

&&

EVENT NUMBER OHX1200043

BW
Local storm report, Sep 17, 5:17 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT MON SEP 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HEAVY RAIN       GALLATIN                36.38N  86.45W
09/17/2012  M1.50 INCH       SUMNER             TN   PUBLIC

            1.5 INCHES OF RAINFALL IN GALLATIN IN THE PAST 8 HOURS

0351 PM     FLOOD            3 N MURFREESBORO        35.90N  86.39W
09/17/2012                   RUTHERFORD         TN   TWITTER

            FLOODING ON SEIGELS CAMPUS NEAR SEIGEL ROAD IN
            MURFREESBORO

0400 PM     HEAVY RAIN       1 ENE GORDONSVILLE      36.19N  85.91W
09/17/2012  M2.00 INCH       SMITH              TN   TWITTER

            2.00 INCHES OF RAINFALL IN THE PAST 12 HOURS IN
            GORDONSVILLE

0425 PM     FLOOD            SHELBYVILLE             35.49N  86.45W
09/17/2012                   BEDFORD            TN   EMERGENCY MNGR

            ONE FOOT OF STANDING WATER ALONG DAVIS LANE IN
            SHELBYVILLE

0445 PM     FUNNEL CLOUD     6 NNW MANCHESTER        35.55N  86.12W
09/17/2012                   COFFEE             TN   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED NEAR GOOSE POND ROAD AND FREDONIA
            ROAD NORTH OF MANCHESTER

0458 PM     WALL CLOUD       12 W MCMINNVILLE        35.69N  85.99W
09/17/2012                   WARREN             TN   TRAINED SPOTTER

            WALL CLOUD WITH FUNNEL CLOUD SPOTTED NEAR IVY BLUFF AND
            HWY 53 ABOUT 12 MILES WEST OF MCMINNVILLE

0513 PM     FLOOD            1 E SHELBYVILLE         35.49N  86.43W
09/17/2012                   BEDFORD            TN   TWITTER

            ONE FOOT STANDING WATER ON DAVIS LANE IN SHELBYVILLE

&&

EVENT NUMBER OHX1200037 OHX1200039 OHX1200038 OHX1200040 OHX1200041
OHX1200042 OHX1200043

31
Local storm report, Sep 17, 7:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT MON SEP 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     FLOOD            LIVINGSTON              36.39N  85.33W
09/17/2012                   OVERTON            TN   911 CALL CENTER

            SEVERAL ROADS AROUND LIVINGSTON HAVE BEEN CLOSED DUE TO
            FLOODING

&&

EVENT NUMBER OHX1200044

11
Local storm report, Sep 17, 7:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
723 PM CDT MON SEP 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FLASH FLOOD      COOKEVILLE              36.16N  85.51W
09/17/2012                   PUTNAM             TN   EMERGENCY MNGR

            MUTIPLE VEHICLES STRANDED IN THE COOKEVILLE AREA. WITH
            WATER RESCUES ONGOING. MEASURED 3.88 INCHES OF RAINFALL
            AT PUTNAM COUNTY EOC.

&&

EVENT NUMBER OHX1200045

11
Local storm report, Sep 17, 7:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT MON SEP 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HEAVY RAIN       GALLATIN                36.38N  86.45W
09/17/2012  M1.50 INCH       SUMNER             TN   PUBLIC

            1.5 INCHES OF RAINFALL IN GALLATIN IN THE PAST 8 HOURS

0351 PM     FLOOD            3 N MURFREESBORO        35.90N  86.39W
09/17/2012                   RUTHERFORD         TN   TWITTER

            FLOODING ON SEIGELS CAMPUS NEAR SEIGEL ROAD IN
            MURFREESBORO

0400 PM     HEAVY RAIN       1 ENE GORDONSVILLE      36.19N  85.91W
09/17/2012  M2.00 INCH       SMITH              TN   TWITTER

            2.00 INCHES OF RAINFALL IN THE PAST 12 HOURS IN
            GORDONSVILLE

0425 PM     FLOOD            SHELBYVILLE             35.49N  86.45W
09/17/2012                   BEDFORD            TN   EMERGENCY MNGR

            ONE FOOT OF STANDING WATER ALONG DAVIS LANE IN
            SHELBYVILLE

0445 PM     FUNNEL CLOUD     6 NNW MANCHESTER        35.55N  86.12W
09/17/2012                   COFFEE             TN   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED NEAR GOOSE POND ROAD AND FREDONIA
            ROAD NORTH OF MANCHESTER

0458 PM     WALL CLOUD       12 W MCMINNVILLE        35.69N  85.99W
09/17/2012                   WARREN             TN   TRAINED SPOTTER

            WALL CLOUD WITH FUNNEL CLOUD SPOTTED NEAR IVY BLUFF AND
            HWY 53 ABOUT 12 MILES WEST OF MCMINNVILLE

0513 PM     FLOOD            1 E SHELBYVILLE         35.49N  86.43W
09/17/2012                   BEDFORD            TN   TWITTER

            ONE FOOT STANDING WATER ON DAVIS LANE IN SHELBYVILLE

0654 PM     FLOOD            LIVINGSTON              36.39N  85.33W
09/17/2012                   OVERTON            TN   911 CALL CENTER

            SEVERAL ROADS AROUND LIVINGSTON HAVE BEEN CLOSED DUE TO
            FLOODING

0717 PM     FLASH FLOOD      COOKEVILLE              36.16N  85.51W
09/17/2012                   PUTNAM             TN   EMERGENCY MNGR

            MUTIPLE VEHICLES STRANDED IN THE COOKEVILLE AREA. WITH
            WATER RESCUES ONGOING. MEASURED 3.88 INCHES OF RAINFALL
            AT PUTNAM COUNTY EOC.

&&

EVENT NUMBER OHX1200037 OHX1200039 OHX1200038 OHX1200040 OHX1200041
OHX1200042 OHX1200043 OHX1200044 OHX1200045

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:12 PM CDTFlash Flood WarningOHXClay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more6 hr
Sep 18, 2:51 AM CDTAreal Flood WarningOHXBedford, Cannon, Coffee, Grundy, Van Buren, Warren4 hr

Nearby

River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.